Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 10, NWS Louisville, KY

March 8, 2009Breckinridge County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this tornado warning at Mar 8, 2009, 3:49 PM CDT for Breckinridge County, Grayson County, Ohio County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 3:49 PM CDT (20:49 UTC)
Expired
Mar 8, 2009, 4:30 PM CDT
In force
41 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Breckinridge County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:50 PM CDTTSTM WND GST 6012 E Hartford, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:52 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 082049
TORLMK
KYC027-085-183-082130-
/O.NEW.KLMK.TO.W.0010.090308T2049Z-090308T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM CDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 430 PM CDT...

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 30 MILES WEST OF
  LEITCHFIELD...MOVING EAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTH OF LEITCHFIELD BY 415 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3755 8690 3771 8629 3761 8627 3760 8628
      3760 8627 3748 8624 3738 8684
TIME...MOT...LOC 2049Z 255DEG 47KT 3749 8675

$$

JA
2 follow-up statements
000 
WWUS53 KLMK 082113
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SUN MAR 8 2009

KYC027-085-082130-
/O.CON.KLMK.TO.W.0010.000000T0000Z-090308T2130Z/
BRECKINRIDGE KY-GRAYSON KY-
412 PM CDT SUN MAR 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR 
GRAYSON AND SOUTHERN BRECKINRIDGE COUNTIES...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NORTH OF 
LEITCHFIELD.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR 
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS 
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN 
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO 
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3760 8655 3771 8629 3761 8627 3760 8628
      3760 8627 3748 8624 3745 8655
TIME...MOT...LOC 2112Z 255DEG 47KT 3757 8638

$$

JA
000 
WWUS53 KLMK 082132 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT SUN MAR 8 2009

KYC027-085-082142-
/O.EXP.KLMK.TO.W.0010.000000T0000Z-090308T2130Z/
BRECKINRIDGE KY-GRAYSON KY-
432 PM CDT SUN MAR 8 2009

...THE TORNADO WARNING FOR NORTHERN GRAYSON AND SOUTHERN BRECKINRIDGE
COUNTIES EXPIRES AT 430 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3760 8655 3771 8629 3761 8627 3760 8628
      3760 8627 3748 8624 3745 8655
TIME...MOT...LOC 2113Z 255DEG 47KT 3757 8636

$$

JA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 8, 1:58 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 8, 1:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT SUN MAR 8 2009

.MESOSCALE UPDATE...

TORNADO WATCH NUMBER 50 HAS BEEN ISSUED AND IS IN EFFECT UNTIL 800
PM EDT FOR THE WESTERN HALF OF OUR SERVICE AREA.  NEW AFTERNOON
FORECAST AND DIGITAL PRODUCTS ARE COMING SHORTLY.

.SHORT TERM (TONIGHT AND MONDAY)...

...SEVERE WEATHER EPISODE LIKELY LATER THIS AFTERNOON AND THIS
EVENING...

PRIMARY FOCUS OF THE SHORT TERM WILL BE IN THE EARLY PART OF THE
FCST PD WITH POSSIBLE SEVERE WEATHER EPISODE LATER THIS AFTERNOON
AND EVENING.  RECENT SAT AND OBS SHOWING SOME THINNING OUT OF THE
CLOUD COVER OVER WESTERN KY.  PIREP REPORTS FROM AIRCRAFT IN THE
AREA REPORT A THICK CLOUD DECK THAT HAS BEEN AVERAGING AROUND 7-8KFT
THICK.  WHERE THE CLOUDS HAVE THINNED IN FAR SW KY AND SE
MO...LIFTED INDICES HAVE DECREASED FROM -1 TO -6 DEG C IN THE LAST
HOUR.  SLOW DESTABILIZATION HAS BEEN TAKING PLACE ACROSS OUR WESTERN
SECTIONS OF THE FA OVER THE LAST FEW HOURS.  DESTABILIZATION IS
LIKELY TO CONTINUE AT SLOW RATE UNTIL WE GET SOME THINNING OF THE
CLOUD COVER.  GIVEN THE STRONG ASCENT MOVING IN ALOFT AND STRONG
WIND FIELDS...ONLY A SMALL AMOUNT OF HEATING IS NEEDED TO GET THE
ATMOSPHERE PRIMED UP.  DEEP LAYER SHEAR IS STILL VERY IMPRESSIVE AND
GIVEN THE LONG LOW-LEVEL HODOGRAPHS...ISOLATED TORNADOES ARE QUITE
POSSIBLE.  IN FACT...IN THE LAST HOUR...STORMS HAVE REALLY INCREASED
IN INTENSITY ACROSS FAR SE MO AND FAR SW KY.

BASED ON CURRENT STORM MOVEMENT AND TRENDS...ACTIVITY SHOULD MOVE
INTO OUR FAR NW SECTIONS IN THE NEXT HOUR.  IF THE ACTIVITY HOLDS
TOGETHER AND MAINTAINS ITS CURRENT SPEED...ACTIVITY SHOULD REACH THE
I-65 CORRIDOR INCLUDING THE BOWLING GREEN AND LOUISVILLE AREAS BY
21-22Z (4-6 PM EDT)...AND IN THE LEXINGTON AREA AROUND 23 TO 01Z
(7-9 PM EDT).  A TOR WATCH IS IN EFFECT JUST WEST OF OUR AREA.
LATEST SWOMCD FROM SPC SUGGESTS A NEW WATCH WILL BE REQUIRED
SHORTLY.

WITH ALL THAT SAID...PREVIOUSLY UPDATED FORECAST REMAINS IN GOOD
SHAPE THIS EVENING. WILL ALLOW POPS TO RAMP UP TO CATEGORICAL THIS
EVENING AND THEN DROP QUICKLY AFTER FRONTAL PASSAGE.  PRECIPITATION
SHOULD BE OUT OF THE REGION BY MIDNIGHT TONIGHT WITH CLEARING SKIES
BUILDING INTO THE REGION.  MADE SOME SLIGHT ADJUSTMENTS FOR TEMPS
OVERNIGHT GIVEN THE NEW MODEL DATA THAT HAS COME IN.

FOR MONDAY...FRONTAL BOUNDARY WILL SAG SOUTH OF THE STATE AND THEN
RETREAT BACK NORTHWARD LATE IN THE DAY.  A MOSTLY DRY DAY IS
EXPECTED WITH PRECIPITATION LIKELY HOLDING OFF UNTIL THE THIRD
PERIOD (MONDAY NIGHT).  HIGH TEMPS WILL RANGE FROM THE UPPER 50S IN
THE NORTH TO THE LOW TO MID 60S ACROSS THE FAR SOUTH.

UPDATED FORECASTS AND MESOSCALE UPDATES WILL FOLLOW THROUGH THE
AFTERNOON AND EVENING AS THE CONVECTIVE EVENT PROGRESSES.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MON NIGHT THRU WED NIGHT...

WILL MAKE THIS BRIEF...AS WE ARE POOLING ALL OUR RESOURCES FOR THIS
POTENTIAL SEVERE EVENT IN THE NEAR TERM.

SHRTWV RIDGE FCST TO AMPLIFY A BIT AND MOVE INTO OUR FA LATE MON AS
SFC HI PRES DEPARTS. CDFNT THAT MOVES THRU LATE TDA/TNGT...PROGGED
TO RETURN MON NIGHT AS A WMFNT AS UPR LEVEL FLO BECOMES MORE SWLY.
WILL GO WITH ECMWF TIMING WITH WARM FROPA. WMFNT SHUD BE MAINLY
NORTH OF OUR FA BY 12Z TUE...WITH WIDESPREAD RAINS ALONG/AHEAD OF
BNDRY FROM SOUTHERN INDIANA...NORTHWARD. THAT PUTS OUR REGION IN THE
WARM SECTOR TUE AND EARLY TUE NIGHT TIL COLD FROPA WED MRNG.

BEST RAIN CHCS APPEAR TO BE PRE WARM FRONTAL MON NIGHT AND PRE COLD
FRONTAL TUE NIGHT. WILL CONTINUE CURRENT LIKELY POPS FOR THOSE
PERIODS. SHOWER CHCS SHOULD BE CONFINED MAINLY TO OUR ERN/SRN
COUNTIES WED WITH THE FRONT OVER THOSE AREAS AT THE START OF THE
DAY. ALL NEW GUIDANCE HAS PUSHED THE FRONT FARTHER SWD INTO THE SRN
GULF STATES WED NIGHT...RESULTING IN THE OVERRUNNING PATTERN
POSSIBLY BRINGING SOME RAIN OR SNOW TO OUR FA WED NIGHT...NOW OVER
THE TN VLY AND SWD. WILL REMOVE POPS FOR THAT PERIOD.

THU THRU SUN...

WILL MAKE SUBTLE CHANGES FOR THIS PERIOD. TEMPS SHUD BE NEAR MID MAR
NORMS WITH THE MILDEST DAY ON SUN.

WE START OFF IN A SPLIT FLOW PATTERN WITH THE LOWER OH VLY STILL IN
THE SRN STREAM IN FAST CONFLUENT FLO...THEN TRANSITION TO THE NRN
STREAM FRI NIGHT THRU SUN. HIGH PRES OVERSPREADS THE NRN PARTS OF
OUR REGION THU AND IS CENTERED OVER THE LOWER OH VLY BY SUN. THIS
SHUD BE A DRY AND SEASONAL TEMP PERIOD. WILL REMOVE THE SLGT CHC
POPS WE HAD IN THE SOUTH FOR THU AND THU NIGHT.

&&

.AVIATION (18Z TAFS)...

GUSTY SOUTHWESTERLY WINDS WILL CONTINUE TO PUMP WARM AND MOIST AIR
INTO THE REGION THIS AFTERNOON AHEAD OF ADVANCING COLD FRONTAL
BOUNDARY TO OUR WEST.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
GRADUALLY INCREASE IN COVERAGE AND STRENGTH DURING THE AFTERNOON AND
EVENING HOURS.  KSDF AND KBWG WILL BE IMPACTED MOST WITH TSRA IN THE
20-24 TIME FRAME WITH KLEX SEEING TSRA IN THE 23-03Z TIME FRAME.
BEFORE THEN...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
THE AFTERNOON HOURS WITH SUSTAINED SPEEDS OF 16-18KTS WITH GUSTS OF
28-29KTS POSSIBLE.  CIGS AND VSBYS WILL BE RUNNING IN THE VFR TO
HIGH END MVFR CATS DUE LOW CIGS.  TEMPO DROPS TO IFR WILL BE
POSSIBLE DURING THUNDERSTORM ACTIVITY AT TERMINAL SITES IN THE ABOVE
REFERENCE TIMEFRAME.

SFC COLD FRONT WILL PUSH THROUGH THE REGION LATER TONIGHT.  IT
SHOULD CLEAR THE OHIO RIVER AND I-65 CORRIDOR BY 00Z AND THE I-75
CORRIDOR BY 06Z.  CLEARING SKIES AND DECREASING WINDS ARE EXPECTED
WITH THE FRONTAL PASSAGE.  WINDS WILL BECOME MORE WESTERLY OVERNIGHT
AND THEN NORTHWEST BY 12Z MON.  AS SFC HIGH DRIFTS THROUGH...WINDS
ARE FORECAST TO BECOME NORTHEAST TO EAST DURING THE DAY ON MON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

WEATHER.GOV/LOUISVILLE

MESOSCALE....MJ
SHORT TERM...MJ
LONG TERM....DK
AVIATION.....MJ
Hazardous weather outlook, Mar 8, 2:35 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SUN MAR 8 2009

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
091945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
335 PM EDT SUN MAR 8 2009 /235 PM CDT SUN MAR 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 800 PM EDT TONIGHT. A COLD
FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND
EVENING. STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT
AS IT MOVES THROUGH THE AREA. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS ACTIVITY. IN
ADDITION...WINDS ARE EXPECTED TO BE QUITE GUSTY AFTER THE
THUNDERSTORMS MOVE THROUGH. SUSTAINED WINDS OF 15 TO 20 MPH WITH
GUSTS TO 35 MPH WILL BE POSSIBLE THIS EVENING BEFORE SUBSIDING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY AND
TUESDAY NIGHT IN ADVANCE OF A COLD FRONT EXPECTED TO MOVE THROUGH
OUR REGION. AT THIS TIME...STRONG STORMS MAY BE POSSIBLE TUESDAY
EVENING...WITH THE MAIN HAZARD BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.
SPOTTERS AND EMERGENCY MANAGERS ARE REQUESTED TO REPORT SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE AS
SOON AS POSSIBLE. SPOTTER ACTIVATION MAY BE REQUESTED AGAIN
TUESDAY AND TUESDAY NIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-091945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
335 PM EDT SUN MAR 8 2009 /235 PM CDT SUN MAR 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND THE BLUEGRASS REGION OF CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO PORTIONS OF
SOUTH CENTRAL AND THE BLUEGRASS REGION OF CENTRAL KENTUCKY LATER
THIS AFTERNOON AND THIS EVENING. THESE STORMS WILL ACCOMPANY A
COLD FRONT THAT WILL BE PASSING THROUGH THE REGION. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THIS ACTIVITY. IN ADDITION...WINDS ARE EXPECTED TO BE QUITE GUSTY
AFTER THE THUNDERSTORMS MOVE THROUGH THIS EVENING. SUSTAINED WINDS
OF 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY AND
TUESDAY NIGHT IN ADVANCE OF A COLD FRONT EXPECTED TO MOVE THROUGH
OUR REGION. AT THIS TIME...STRONG STORMS MAY BE POSSIBLE TUESDAY
EVENING...WITH THE MAIN HAZARD BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON
AND EVENING. SPOTTERS AND EMERGENCY MANAGERS ARE REQUESTED TO
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE AS SOON AS POSSIBLE. SPOTTER ACTIVATION MAY BE
REQUESTED AGAIN TUESDAY AND TUESDAY NIGHT.

MJ

In the hours before

Special weather statement, Mar 8, 3:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT SUN MAR 8 2009

KYZ026-061-082130-
OHIO KY-BUTLER KY-
INCLUDING THE CITIES OF...BEAVER DAM...MORGANTOWN
318 PM CDT SUN MAR 8 2009

A STRONG THUNDERSTORM WILL MOVE FROM MCLEAN COUNTY IN WESTERN
KENTUCKY INTO OHIO AND BUTLER COUNTIES THROUGH 3:45 PM CDT THIS
AFTERNOON. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS TO 45
MPH... SMALL HAIL... DANGEROUS CLOUD TO GROUND LIGHTNING.. AND A
BRIEF PERIOD OF HEAVY RAIN.

WHEN THE STORM APPROACHES MOVE INTO A SHELTERED AREA AWAY FROM
GLASS. IF DRIVING WATCH FOR REDUCED VISIBILITIES.

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:04 PM CDTTornado WarningLMKGrayson26 min
Mar 8, 4:06 PM CDTSevere Thunderstorm WarningLMKMeade24 min
Mar 8, 4:31 PM CDTTornado WarningLMKGrayson, Hardin, Hart, Larue44 min
Mar 8, 4:34 PM CDTSevere Thunderstorm WarningLMKButler26 min
Mar 8, 5:09 PM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor36 min
Mar 8, 5:36 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren24 min
Mar 8, 5:37 PM CDTSevere Thunderstorm WarningLMKLogan23 min
Mar 8, 6:03 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe, Taylor27 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.